Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Nov 6, 2021, 12:03 AM EDT for Indian River County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2021, 12:03 AM EDT (04:03 UTC)
- Expired
- Nov 6, 2021, 1:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 4.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted.
418
WWUS82 KMLB 060403
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1203 AM EDT Sat Nov 6 2021
FLZ047-054-060500-
Southern Brevard County FL-Indian River FL-
1203 AM EDT Sat Nov 6 2021
...A strong thunderstorm will impact portions of Indian River and
southeastern Brevard Counties through 100 AM EDT...
At 1202 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Cypress Lake, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2756 8029 2756 8074 2781 8074 2798 8049
TIME...MOT...LOC 0402Z 249DEG 23KT 2761 8071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Nov 5, 8:16 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 5, 8:16 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
816 PM EDT Fri Nov 5 2021
.DISCUSSION...
...Hazardous Marine Conditions with Coastal Flooding, Rough Surf and
Beach Erosion Through the Weekend...
Currently...Showers along and near the I-4 corridor have generally
decreased in intensity over the past hour. Additional showers and a
few storms across southern zones will remain in the forecast
overnight as the developing area of low pressure transits the
peninsula and becomes a gale off of the NE FL coast early Saturday.
Windy conditions are expected to continue mainly over the coast of
Volusia county, where tight onshore flow exists.
As the area of low pressure starts moves across FL this evening and
into the Atlantic overnight, some drier air will start to work in
from the west, giving us a downward trend in precipitation coverage,
especially south of Orlando. Some cooler air will work in from the
north and west, and overnight lows are forecast to fall into the 50s
inland while the Treasure and Space Coasts stay in the 60s.
Saturday...Gale just offshore of northern and central Florida will
not move very much through the day, making little progress to the
north and east. Brisk west to northwest winds on the backside of
this feature will continue to usher much cooler air into central
Florida, and the mid and upper levels will really dry out as well.
However, enough low-level moisture will remain largely trapped under
a strong subsidence inversion to keep skies mostly cloudy while also
keeping a chance for some "wrap-around" showers, especially for
areas north of the Treasure Coast and Okeechobee. Forecast has 40-
60% rain chances well north of Orlando and gradually tapering off to
20% to the south. Max temps are may struggle to get out of the 50s
and 60s, but the Treasure Coast could still reach the low 70s.
Saturday Night-Sunday...(Modified Previous Discussion) the gale will
continue heading E/NE and away from the area. Considerably drier air
moving in from the west will limit rain chances to just a slight
chance along the coast and the northern interior Saturday night,
with rain chances ending by Sunday morning. Breezy to windy NW to N
winds on the back side of the low for the rest of the weekend.
Temperatures begin warming back up Sunday but remain below normal,
with lows around 50 through most of the area then mid-50s along the
Treasure Coast, and highs in the lower 60s to mid-70s.
&&
.AVIATION...Showers mainly across the north this evening, from KMLB
northward. MVFR with brief IFR CIGs/VIS will continue across all TAF
sites overnight and through much of tomorrow. While there is a break
in the convection across the south this evening, models continue to
show high overall rain chances through tonight across all terminals.
Rain chances will begin to diminish by mid morning on Saturday,
especially across the southern terminals. Have taken out any mention
of precipitation starting around 14Z for KVRB-KSUA and 15Z for KMCO-
KISM, but have kept at least VCSH across the northern terminals
(KLEE-KSFB-KDAB-KTIX) through the TAF period. Local guidance has
continued to indicate higher winds for tomorrow, so have included
12G20KT/15G25KT starting in the morning and going through the
afternoon for all TAF sites.
&&
.MARINE...
Tonight-Saturday...Conditions will further deteriorate as the
developing gale moves across and offshore of central and northern
Florida. Winds will veer from south and east tonight to west and
northwest Saturday, while rapidly increasing Saturday morning over a
larger segment of the marine areas. The Volusia and Brevard county
waters have been upgraded to a Gale Warning starting Saturday
morning but will have to watch for stronger winds entering the
Volusia county waters early than what is currently forecast. Seas
will build to 8 to 12 ft offshore and 6 to 9 ft nearshore.
Sunday-Tuesday...(Modified Previous Discussion) Hazardous conditions
will continue through at least early next week. Seas 7-9 feet
nearshore and up to 10-15 feet offshore Saturday night, becoming 9-
12 feet by Monday afternoon. W/NW winds around 20-25 knots Sunday
will veer N into Monday, and NE Tuesday at around 15 knots.
&&
.HYDROLOGY...
Breezy north to northeast winds and high astronomical tides will
continue the current rise in the river levels at Astor with minor
flood predicted through the weekend. Area rainfall wl likely lead to
additional rises in the river level aside from the tidal component.
&&
.COASTAL FLOODING...
High astronomical tides, occurring at the same time as strong
northeast winds that develop along a cold front, is expected to lead
to coastal flooding in some locations through this weekend. A
Coastal Flood Advisory is in effect through at least Monday but it
could be extended if forecast trends of tides remaining high
continues.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 57 61 52 69 / 80 60 30 10 MCO 59 63 52 70 / 70 40
10 10 MLB 62 71 53 71 / 60 30 20 10 VRB 64 73 55 74 /
60 20 20 10 LEE 55 59 51 69 / 80 50 20 0 SFB 57 61 50
68 / 70 40 20 10 ORL 57 62 51 68 / 70 40 20 10 FPR 63 74
53 72 / 60 20 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until noon EST Monday for Coastal
Volusia- Indian River-Martin-Northern Brevard-Southern Brevard-
St. Lucie.
Flood Watch through late tonight for Coastal Volusia-Inland
Volusia-Northern Brevard-Southern Brevard.
Wind Advisory through 2 pm EDT Saturday for Coastal Volusia.
AM...Small Craft Advisory until 8 AM EDT Saturday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm.
Gale Warning from 8 AM EDT Saturday to 3 AM EST Sunday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm.
Small Craft Advisory from 8 PM this evening to 11 AM EDT
Saturday for Volusia-Brevard County Line to Sebastian Inlet
0-20 nm.
Gale Warning from 11 AM EDT Saturday to 3 AM EST Sunday for
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 8 PM EDT this evening to 4 AM EST
Sunday for Sebastian Inlet to Jupiter Inlet 20-60 nm.
Small Craft Advisory until 11 AM EDT Saturday for Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 5 AM EDT Saturday to 4 AM EST Sunday
for Sebastian Inlet to Jupiter Inlet 0-20 nm.
&&
JP/JS/MWHazardous weather outlook, Nov 5, 4:28 PM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 428 PM EDT Fri Nov 5 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 428 PM EDT Fri Nov 5 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible into tonight, mainly across areas south of metro Orlando to Cocoa Beach, and along the Space and Treasure Coasts. Areas affected by a brief storm may experience wind gusts of 35 to 45 mph along with blinding rainfall and occasional lightning. .FLOOD IMPACT... Periods of heavy showers at times will produce an additional one to two inches of rainfall into early Saturday across portions of east central Florida. This will lead to minor standing water and collection of water on roadways in areas which received locally higher amounts from overnight and earlier Friday. .HIGH WIND IMPACT... Brisk north to northeast winds are expected along portions of the east central Florida coast today, especially for the Volusia county coast south to Mosquito Lagoon, where wind gusts of 25 to 35 mph will be possible mainly in heavier showers. Small items may be tossed by the gusty winds. .COASTAL FLOOD IMPACT... The combination of higher wave action and unusually high lunar tide will produce minor coastal flooding and moderate beach erosion on Saturday morning. .RIP CURRENT IMPACT... There remains a High Risk for life-threatening rip currents along with rough surf conditions. Entering the dangerous and rough surf is not advised. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms over the Atlantic waters and larger lakes of central Florida will be capable of producing wind gusts of 35 to 40 knots. .WIND AND SEA IMPACT... Winds and seas will produce very hazardous boating conditions over the Volusia county waters tonight into Saturday with degraded conditions spreading southward of Cape Canaveral early on Saturday. A Small Craft Advisory is in effect for most of the Atlantic waters tonight. .RIVER FLOOD IMPACT... Higher than normal tides and north to northeast winds will keep the river levels of the Saint Johns River near Astor in Action Stage today. Due to the expected rainfall, a rise of the river to Minor Flood Stage is forecast tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Very hazardous boating conditions will continue through the weekend, along with rough surf and a moderate to high risk of rip currents. The combination of high astronomical tides and strong northeast winds is expected to lead to coastal flooding in vulnerable locations Saturday through at least Monday. Coastal flooding and minor beach erosion thresholds are expected to become more pronounced during the morning high tides of Saturday, Sunday and Monday. Breezy north to northeast winds and high astronomical tides will result in further rises of the river level at Astor keeping the river in Minor Flood Stage through early next week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Pendergrast
In the hours before
Local storm report, Nov 5, 6:44 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
644 PM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM NON-TSTM WND GST 5 N EDGEWATER 29.05N 80.90W
11/05/2021 M51 MPH Volusia FL MESONET
WXFLOW SITE XNSB MEASURES WIND GUST OF 44KT/51MPH
&&
JRSLocal storm report, Nov 5, 7:02 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
702 PM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM FLOOD DAYTONA BEACH 29.21N 81.03W
11/05/2021 VOLUSIA FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS 8 TO 10 INCHES OF WATER ON
HALIFAX DR IN DAYTONA BEACH
&&
JRSLocal storm report, Nov 5, 7:16 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
716 PM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLOOD DAYTONA BEACH 29.21N 81.03W
11/05/2021 VOLUSIA FL PUBLIC
NUMEROUS PHOTOS RELAYED VIA SOCIAL MEDIA OF FLOODED
ROADWAYS IN DAYTONA BEACH WITH ROAD CLOSURES AND WATER UP
TO THE BOTTOM OF CARS.
&&
JRSSpecial weather statement, Nov 5, 10:50 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1050 PM EDT Fri Nov 5 2021
FLZ053-058-060330-
Okeechobee FL-Osceola FL-
1050 PM EDT Fri Nov 5 2021
...A strong thunderstorm will impact portions of northern Okeechobee
and southeastern Osceola Counties through 1130 PM EDT...
At 1050 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Sebring Regional Airport, or 12 miles northwest of
Basinger, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2739 8108 2738 8110 2739 8112 2742 8114
2745 8115 2746 8117 2748 8118 2749 8120
2751 8120 2753 8121 2755 8121 2756 8118
2760 8114 2764 8114 2766 8113 2769 8115
2780 8100 2749 8078 2737 8106
TIME...MOT...LOC 0250Z 241DEG 24KT 2749 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Nov 5, 11:26 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1126 PM EDT Fri Nov 5 2021
FLZ053-054-058-060415-
Okeechobee FL-Osceola FL-Indian River FL-
1126 PM EDT Fri Nov 5 2021
...A strong thunderstorm will impact portions of northeastern
Okeechobee, western Indian River and southeastern Osceola Counties
through 1215 AM EDT...
At 1124 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 9 miles west of Fort Drum, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blue Cypress Lake, Fort Drum and Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2762 8110 2782 8072 2782 8067 2756 8066
2756 8068 2747 8068 2741 8098
TIME...MOT...LOC 0324Z 241DEG 25KT 2755 8097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Nov 6, 12:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1203 AM EDT Sat Nov 6 2021
FLZ047-054-060500-
Southern Brevard County FL-Indian River FL-
1203 AM EDT Sat Nov 6 2021
...A strong thunderstorm will impact portions of Indian River and
southeastern Brevard Counties through 100 AM EDT...
At 1202 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Cypress Lake, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2756 8029 2756 8074 2781 8074 2798 8049
TIME...MOT...LOC 0402Z 249DEG 23KT 2761 8071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:50 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Nov 5, 11:26 PM EDT | Special Weather Statement | MLB | Okeechobee | 49 min |
| Nov 6, 3:54 AM EDT | Coastal Flood Warning | MLB | Volusia | 60 hr |
| Nov 6, 3:54 AM EDT | High Surf Advisory | MLB | Volusia | 3 days |
| Nov 6, 4:06 AM EDT | Small Craft Advisory | MLB | 5 days |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.